Atopic dermatitis: novel adverse event reported with dupilumab

  • Soria A & al.
  • JAMA Dermatol
  • 4 Sep 2019

  • International Clinical Digest
Access to the full content of this site is available only to registered healthcare professionals. Access to the full content of this site is available only to registered healthcare professionals.

Takeaway

  • In a retrospective study of patients with atopic dermatitis (AD) treated with dupilumab, 4.2% experienced de novo or aggravated head and neck dermatitis (HN-D).

Why this matters

  • HN-D is a novel adverse event that may be explained by dysregulation of T-cell signaling.

Key results

  • 42 patients (4.2%) experienced HN-D (aggravation, 3.2%; de novo symptoms, 1.0%). 
  • HN-D happened a median of 65.4 days (range, 5-365 days) after initiating dupilumab.
  • Of HN-D-affected patients, 43% had ocular involvement before dupilumab therapy, and 48% had concomitant ocular adverse effects under dupilumab treatment.
  • Of patients with HN-D treated with topical therapy, 52.4% experienced improvement, 19.0% experienced aggravation, and 11.9% experienced persistence.
  • 5 of 42 patients with HN-D (11.9%) had to discontinue dupilumab.

Study design

  • 1000 patients with AD treated with dupilumab from 29 centers were included.
  • Funding: None disclosed.

Limitations

  • Retrospective analysis.

Please confirm your acceptance

To gain full access to GPnotebook please confirm:

By submitting here you confirm that you have accepted Terms of Use and Privacy Policy of GPnotebook.

Submit